Dentists must watch for COVID-19 vaccine's side effects

By DrBicuspid.com staff writers

March 2, 2021 -- The COVID-19 vaccine may cause side effects that dentists must be aware of, according to a letter published on February 26 in the British Dental Journal.

Although rare, these effects can range from enlarged lymph nodes and sore throat to acute peripheral unilateral facial palsy, according to Dr. Arkadiusz Dziedzic, PhD, and Dr. Marta Tanasiewicz, both of the Medical University of Silesia in Katowice, Poland.

The authors suggested that dental professionals report adverse events caused by COVID-19 medications or vaccines. In the U.K., this could be done via the U.K. Medicines and Healthcare products Regulatory Agency's (MHRA) yellow card system.

"While it is our professional duty to act as ambassadors of any vaccination programs, equally we need to be constantly vigilant and take appropriate action when encountering abnormal oro-facial symptoms of unknown origin," Dziedzic and Tanasiewicz wrote.


Copyright © 2021 DrBicuspid.com
 

To read this and get access to all of the exclusive content on DrBicuspid.com create a free account or sign-in now.

Member Sign In:
MemberID or email address:  
Do you have a DrBicuspid.com password?
No, I want a free membership.
Yes, I have a password:  
Forgot your password?
Sign in using your social networking account:
Sign in using your social networking
account: